# SDR CA031113002

- Difficulty date: August 12, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 17,049 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Drain Valve
- Part number: S19515
- Condition: Failed
- Location: Oil Sump
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER DRAINING ENGINE OIL  DURING A 100 HOUR INSPECTION, THE VALVE WAS CLOSED. UPON CLOSING THE VALVE, IT CAME APART. NO ABNORMAL AMOUNT OF FORCE WAS APPLIED. THE VALVE IS SPRING LOADED CLOSED. IF THIS WERE TO HAPPEN IN FLIGHT ALL OIL COULDBE LOST AT A RAPID RATE. THE VALVE WAS REPLACED WITH A DIFFERENT STYLE OF UNIT. ALL THESE VALVES SHOULD BE REMOVED FROM SERVICE.
